Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 94, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 18, 2020, 2:57 PM EST. It took effect at Nov 18, 2020, 10:00 PM EST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 2:57 PM EST (19:57 UTC)
- In effect from
- Nov 18, 2020, 10:00 PM EST
- Expired
- Nov 20, 2020, 6:35 PM EST
- In force
- 45 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
956 WHUS71 KCLE 181957 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 257 PM EST Wed Nov 18 2020 LEZ146>149-190400- /O.NEW.KCLE.SC.Y.0094.201119T0500Z-201121T0000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 257 PM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST FRIDAY... * WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knots and waves 2 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...From midnight tonight to 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-190400- /O.NEW.KCLE.SC.Y.0094.201119T0300Z-201120T1800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 257 PM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST FRIDAY... * WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knots and waves 1 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Avon Point OH. * WHEN...From 10 PM this evening to 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
10 follow-up statements
155 WHUS71 KCLE 190223 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 923 PM EST Wed Nov 18 2020 LEZ146>149-191030- /O.CON.KCLE.SC.Y.0094.201119T0500Z-201121T0000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 923 PM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knots and waves 2 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-191030- /O.CON.KCLE.SC.Y.0094.201119T0300Z-201120T1800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 923 PM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knots and waves 2 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Avon Point OH. * WHEN...Until 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
394 WHUS71 KCLE 190840 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 340 AM EST Thu Nov 19 2020 LEZ146>149-191645- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201121T0000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 340 AM EST Thu Nov 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...Southwest winds to 30 knots with gusts up to 40 knots and waves building to 4 to 7 feet today. Southwest winds 20 to 30 knots tonight and Friday with waves of 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-191645- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201120T1800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 340 AM EST Thu Nov 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WHAT...Southwest winds 20 to 30 knots with gusts up to 40 knots and waves 3 to 5 feet expected. Southwest winds 15 to 25 knots tonight and into Friday. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Avon Point OH. * WHEN...Until 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
684 WHUS71 KCLE 191445 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 945 AM EST Thu Nov 19 2020 LEZ146>149-192245- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201121T0000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 945 AM EST Thu Nov 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-192245- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201120T1800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 945 AM EST Thu Nov 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots and waves 2 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Avon Point OH. * WHEN...Until 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
850 WHUS71 KCLE 192049 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 349 PM EST Thu Nov 19 2020 LEZ146>149-200500- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201121T0000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 349 PM EST Thu Nov 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-200500- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201120T1800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 349 PM EST Thu Nov 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots and waves 2 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Avon Point OH. * WHEN...Until 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
890 WHUS71 KCLE 200233 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 933 PM EST Thu Nov 19 2020 LEZ146>149-201045- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201121T0000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 933 PM EST Thu Nov 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-201045- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201120T1800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 933 PM EST Thu Nov 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Avon Point OH. * WHEN...Until 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
960 WHUS71 KCLE 200845 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 345 AM EST Fri Nov 20 2020 LEZ146>149-201645- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201121T0000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 345 AM EST Fri Nov 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-201645- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201120T1800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 345 AM EST Fri Nov 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Avon Point OH. * WHEN...Until 1 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
796 WHUS71 KCLE 201433 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 933 AM EST Fri Nov 20 2020 LEZ146>149-202245- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201121T0000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 933 AM EST Fri Nov 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 12 to 22 knots with gusts up to 30 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-201800- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201120T1800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 933 AM EST Fri Nov 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 12 to 22 knots with gusts up to 25 knots and waves 1 to 3 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Avon Point OH. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
001 WHUS71 KCLE 201747 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1247 PM EST Fri Nov 20 2020 LEZ142>145-201900- /O.EXP.KCLE.SC.Y.0094.000000T0000Z-201120T1800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 1247 PM EST Fri Nov 20 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... Conditions are no longer hazardous to small craft. $$ LEZ146>149-210000- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201121T0000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1247 PM EST Fri Nov 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
499 WHUS71 KCLE 201944 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 244 PM EST Fri Nov 20 2020 LEZ146-202045- /O.CAN.KCLE.SC.Y.0094.000000T0000Z-201121T0000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 244 PM EST Fri Nov 20 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions are no longer hazardous to small craft. $$ LEZ147>149-210000- /O.CON.KCLE.SC.Y.0094.000000T0000Z-201121T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 244 PM EST Fri Nov 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
660 WHUS71 KCLE 202335 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 635 PM EST Fri Nov 20 2020 LEZ147>149-210045- /O.CAN.KCLE.SC.Y.0094.000000T0000Z-201121T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 635 PM EST Fri Nov 20 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased to below Small Craft Advisory conditions. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 12:55 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 18, 12:55 PM EST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1255 PM EST Wed Nov 18 2020 ...18z Aviation TAF Update... .SYNOPSIS... High pressure will move east across the Ohio Valley region today and then off the Virginia and Carolina coast by Thursday. A warm front will lift northeast across the area tonight followed by a cold front Friday night. High pressure will move east across the central Great Lakes Saturday night. && .NEAR TERM /THROUGH THURSDAY/... 915 am update... We adjusted the precip chances downward over northwest Pennsylvania for this morning to match better with trends as it relates to the lake effect snow showers ending. The rest of the on going forecast looks on track at this time Previous discussion... The lake effect snow bands are quickly diminishing and shifting up to the east as high pressure begins to build into the region. Therefore, decided to drop the winter weather advisory for northwest Pennsylvania. Otherwise, some mid level clouds are spreading into the western portions of the forecast area and made some adjustments to the clouds in that area. Previous Discussion... Upper level trough will finally exit to the east today as an upper level ridge begins to build east across the Great Lakes region. Surface high pressure will begin to build into the Ohio Valley today and then shift east tonight. The high will start to develop some shear over the eastern portions of the forecast area and affect any remaining lake effect snow bands. Then remaining snow bands will shift to the east from the current northwest flow to more of a westerly flow by this afternoon. Even though trend in snow shower activity is waning, will hold onto winter weather advisory over northwest Pennsylvania as bands may re-emerge in the westerly flow before ending later this morning. Rest of the forecast area will see fair weather prevailing through the day today. Fair weather will be the rule across the area tonight under the influence of the surface high pressure affecting the local area. Next big story to discuss is a potential for another low end wind event for Thursday. Surface low pressure is progged to move northeast into northern Ontario, Canada while surface high settles into the Carolinas Thursday morning. Gradient between the two systems will set-up some gusty wind conditions Thursday. 850 mb jet noses northeast into the forecast area with 60 knot 925 mb jet doing the same. Mixing heights currently indicate wind gusts in the 40 knot range up to about 1000 feet at this time but if mixing height increases to around 2000 feet, then the 60 knot wind gusts are possible. Skies appear they will be mostly sunny and the potential is there for good mixing during the day. Will have to closely monitor this situation for possible wind headlines Thursday. Stay tuned. Forecast area will start to warm up in the presence of the high pressure building east. A warm front will lift northeast across the area tonight. Temperatures will be a bit warmer in the lower to middle 40s over much of the area and middle to upper 30s in the eastern quarter of the area. For tonight, lows will be in the middle 20s extreme east to lower and middle 30s elsewhere. Highs Thursday will soar back to the lower 60s west and central and to the middle and upper 50s extreme east. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Breezy conditions persist Thursday night with a very tight pressure gradient remaining over the region. Winds will assist in keeping it warmer Thursday night with lows holding in the 40's. Still breezy on Friday as the strongest of the low level jet moving to New England. Southwesterly winds will keep the warm air flowing into the CWA. Highs will range from the mid 50's across NW PA to the mid 60's across NW OH. A cold front settles southward across the region late Friday evening before stalling over central/southern Ohio for Saturday. Lows Friday night should dip into the upper 30's to mid 40's. Likely warmest near the south shore of the lake. The stalled frontal boundary to our south will begin to move northward as a warm front Saturday into Saturday night. High pressure moving from Ontario into Quebec bring drier air into the region and should slow the development of any rain. However will have to mention some light showers across NW OH as early as Saturday afternoon with the frontal boundary nearby. Better warm advection develops Saturday night as low pressure develops over southern Illinois. Temperatures on Saturday will be cooler with the front to the south of the area. Highs should be in the low to mid 50's. Cloud cover and showers in the area Saturday night will help to keep lows in the 40's at most locations Saturday night. && .LONG TERM /SUNDAY THROUGH TUESDAY/... Warm front lifts north of the region early Sunday as low pressure takes shape over southern Illinois. This low lifts across central Lake Erie at some point Sunday afternoon into Sunday night. Expect showers to spread across the entire region Sunday afternoon through early Monday morning. Cant rule out a few snow flakes early Monday morning across NW Ohio and the hills of NW PA but it should not stick. Beyond Monday the models take completely different paths with the forecast. So very little confidence in the forecast Tuesday into Tuesday night. Unseasonably warm on Sunday with highs in the mid 50's to lower 60's. Cooler Monday into Tuesday with highs mostly in the 40's. && .AVIATION /18Z Wednesday THROUGH Monday/... The main aviation concern with this TAF update will be the gusty winds developing for the latter half of the TAF period on Thursday. VFR conditions will prevail through the TAF period for all sites with mostly clear skies. There will be a tight pressure gradient that develops over the region by Thursday morning through Thursday afternoon. Southerly winds will slowly increase for the rest of today into tonight between 8 to 15 knots. Some localized gusty winds will be possible closer to the lakeshore late tonight with a downsloping effect around ERI. All TAF sites will see gusty southerly winds on Thursday between 20 to 30 knots. TOL, MFD, FDY, and CLE will likely see higher gusts closer to 35 or maybe 40 knots Thursday afternoon. Outlook...Non-VFR possible Friday night through Sunday night with rain showers and a cold in the area. && .MARINE... High pressure ridges onto the lake from the south today but will settle to the Mid-Atlantic region tonight. This occurring as low pressure moves from northern Ontario to Hudson Bay on Thursday. Expect a very tight pressure gradient across the central Great Lakes. Models are indicating a 50-60 knot low level jet flowing over Lake Erie. Since it looks like it will be warm advection over a cooler lake we dont want to get too carried away with strong winds to the surface. However it will need to be monitored closely with a higher end small craft advisory likely. Gusts may reach 40 to 45 knots Thursday afternoon. The cold front from the low over northern Ontario will drift to Lake Erie at some point Friday evening with winds shifting to the northwest. High pressure north of the lake will help to shift winds around to the northeast Saturday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Griffin/Lombardy SHORT TERM...MM LONG TERM...MM AVIATION...Griffin MARINE...MM
Hazardous weather outlook, Nov 18, 2:14 PM EST, 43 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 214 PM EST Wed Nov 18 2020 LEZ061-142>149-162>169-191915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 214 PM EST Wed Nov 18 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>011-017>020-027>030-036-037-191915- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron- Medina-Wyandot-Crawford-Richland-Ashland-Marion-Morrow- 214 PM EST Wed Nov 18 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM EST THURSDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-021>023-031>033-038-047-089-PAZ001>003-191915- Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Wayne-Stark- Mahoning-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- 214 PM EST Wed Nov 18 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 18, 10:27 AM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1027 AM EST WED NOV 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 E CHARDON 41.58N 81.18W
11/18/2020 M2.6 INCH GEAUGA OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 E EDINBORO 41.87N 80.08W
11/18/2020 M2.8 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL. STORM TOTAL 9.6
0700 AM SNOW 2 NW EDINBORO 41.90N 80.16W
11/18/2020 M2.0 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL. STORM TOTAL 7.5
0700 AM SNOW 2 SSW CORRY 41.90N 79.65W
11/18/2020 M4.0 INCH ERIE PA TRAINED SPOTTER
24-HOUR SNOWFALL. STORM TOAL 9.5
0700 AM SNOW 2 W TITUSVILLE 41.63N 79.70W
11/18/2020 M2.6 INCH CRAWFORD PA CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER CLE2001017
EVENT NUMBER CLE2001018
EVENT NUMBER CLE2001019
EVENT NUMBER CLE2001020
EVENT NUMBER CLE2001021
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:11 PM EST | Wind Advisory | CLE | Ashland, Crawford, Cuyahoga, Erie, Hancock, Huron and 11 more | 27 hr |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.